International Journal of Hematology and Oncology 2021, Vol 31, Num 4 Page(s): 195-198
ISCHEMIC DIGITAL GANGRENE AFTER BLEOMYCIN: A CASE REPORT

Ali O. KAYA1, Ramazan YILDIZ1, Emel YAMAN1, Süleyman BÜYÜKBERBER1, Deniz YAMAÇ1, Aytuğ ÜNER1

Gazi Üniversitesi Tıp Fakültesi Hastanesi, Medikal Onkoloji Kliniği, ANKARA

Keywords: Bleomycin, Ischemic gangrene, Seminoma, Toxicity
Case studies have indicated that bleomycin may cause ischemic ulceration and gangrene. A 40-year old male patient suffering from pain in his left foot for a week and his fifth toe had turned black. Three months ago, he had undergone surgery due to testicular anaplastic seminoma on his left testicle and had been given post-operative 2 cycles of bleomycin, etoposide and cisplatin chemotherapy. The fifth toe finally had to be amputated due to the progression of the gangrene. Digital ischemia can also be witnessed as a paraneoplastic syndrome in the absence of chemotherapy. We believe that the endovascular lesions on the small arterioles and capillary endothelium characteristically caused by bleomycin can cause digital ischemia finally leads to gangrene.